Thunderstorm Wind, Evangeline
- When
- August 21, 1:52 PM CST
- Where
- Evangeline County, Basile
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.483, -92.600
A tree fell on a parked car, with no one inside.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A tree fell on a parked car, with no one inside.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 21, 9:06 AM CST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1006 AM CDT THU AUG 21 2003 .UPDATE... THE CURRENT ZONE PACKAGE LOOKS GOOD. I SEE NO REASON TO UPDATE AT THIS TIME. A SPECIAL WEATHER STATEMENT WAS ISSUED FOR THE POSSIBILITY OF WATERSPOUTS. .PRELIMINARY POINT TEMPS/POPS... KLCH 92 75 92 75 / 50 20 40 20 KBPT 92 75 92 75 / 40 30 40 10 KAEX 96 74 95 74 / 50 10 40 10 KLFT 92 76 92 75 / 50 20 40 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE.
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 417 AM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE ONSHORE THIS MORNING NEAR THE COAST...WITH MORE DEVELOPMENT THIS AFTERNOON THROUGHOUT THE REGION. LOCALLY HEAVY RAIN IS POSSIBLE...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMPERATURES WILL GET UP INTO THE MID 90S THROUGHOUT THE REGION TODAY...WITH MAXIMUM HEAT INDICES OF AROUND 108 DEGREES OCCURRING NEAR THE ALEXANDRIA AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS... HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
LAZ041>045-051>055-TXZ215-216-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 858 AM CDT THU AUG 21 2003 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... A MOIST TROPICAL AIRMASS AND RELATIVELY WEAK WINDS IN THE LOW TO MID LEVELS OF THE ATMOSPHERE ARE IN PLACE ACROSS THE AREA. UNDER THESE CONDITIONS...SHORT-LIVED FUNNEL CLOUDS AND WATERSPOUTS WILL BE POSSIBLE...ESPECIALLY DURING THE MORNING INTO THE MID AFTERNOON HOURS...ALONG THE COASTAL COUNTIES OF SOUTHEAST TEXAS AND THE COASTAL PARISHES OF SOUTHWEST AND SOUTH-CENTRAL LOUISIANA AND ADJACENT COASTAL WATERS. OFTEN...FUNNEL CLOUDS AND WATERSPOUTS FORM UNDER RAPIDLY DEVELOPING CUMULUS CLOUDS WHERE SEABREEZE AND RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...COLLIDE. THESE FUNNEL CLOUDS CAN CAUSE DAMAGE IF THEY TOUCH DOWN. ALSO...WATERSPOUTS POSE A SERIOUS THREAT TO MARINERS AND CAN CAPSIZE A SMALL CRAFT. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. 06
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT THU AUG 21 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1256 PM 1 SE EVERGREEN LA TSTM WND DMG
08/21/03 AVOYELLES TREES DOWN ACROSS HWY 362
FNThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332965.